MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1202025
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/25/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
As reported, a patient in compromised health (recent history of enterocutaneous fistula and infection) was implanted with a phasix st mesh.Due to infection the mesh was subsequently explanted.The patient passed away due to complications of the infection (the exact date is not known and estimated between 29-feb - 11 mar).The surgeon has stated that the mesh was not responsible for this immune response.No medical records, autopsy report, or death certificate have been provided.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in march 2023.Regarding infection, the instructions-for-use supplied with the device state, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh." and ¿the use of any synthetic mesh or patch in a contaminated or infected wound could lead to fistula formation and/or extrusion of the mesh and it is not recommended.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
As reported, the patient had a recent history of multiple enterocutaneous fistulas following formation of stoma and had subsequently been treated aggressively for infection.As reported, the surgeon believed that the underlying infection had cleared, and fistulas had closed and were looking to reinforce the patient's abdominal wall as it was the main concern as such a decision was made to use a phasix st mesh by onlay fashion.About 2 weeks post-implant, the mesh was explanted due to a massive systemic infection, during which it was noted that the mesh was floating in pus.As reported, the surgeon "did not believe that the mesh was at fault in this instance, but more likely that the infection wasn¿t completely resolved.Surgeon stated on reflection that mesh was not responsible for this immune response.Subsequently, it was reported that the patient had passed away due to complications of infection.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18955423
Report Number1213643-2024-00096
Device Sequence Number17278307
Product Code OWT
UDI-Device Identifier00801741095368
UDI-Public(01)00801741095368
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Catalogue Number1202025
Device Lot NumberHUHN0582
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexUnknown